Isotretinoin-induced Spondyloarthropathy-related Symptoms: A Prospective Study


Alkan S., Kayiran N., Zengin O., Kalem A., Kimyon G., Kilinc E. O. , ...More

JOURNAL OF RHEUMATOLOGY, vol.42, no.11, pp.2106-2109, 2015 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 42 Issue: 11
  • Publication Date: 2015
  • Doi Number: 10.3899/jrheum.150013
  • Journal Name: JOURNAL OF RHEUMATOLOGY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.2106-2109
  • Keywords: ISOTRETINOIN, SPONDYLOARTHROPATHY, ENTHESITIS, INFLAMMATORY LOW BACK PAIN, INFLAMMATORY BACK-PAIN, ACNE-VULGARIS, ANKYLOSING-SPONDYLITIS, SACROILIITIS
  • Bursa Uludag University Affiliated: Yes

Abstract

Objective. Acne vulgaris is a chronic inflammatory disease involving the pilosebaceous unit of the skin. Isotretinoin is a systemic retinoid that is often used as an effective treatment option for severe and treatment-resistant acne. Isotretinoin may also cause rheumatologic symptoms. The aim of this prospective observational study was to present followup results regarding the rheumatologic symptoms of patients who received systemic therapy for the treatment of acne (isotretinoin and tetracycline).